Purpose: To report an unusual case of dysphagia that developed immediately after stent-grafting of a thoracoabdominal aortic aneurysm. Case Report: A 79-year-old woman was submitted to a staged hybrid repair of a thoracoabdominal aortic aneurysm and developed new onset dysphagia and regurgitation early after stent-grafting of the thoracic aorta. Esophageal imaging showed a marked endoluminal stenosis, suggesting the development of secondary achalasia. The patient was submitted to endoscopic injections of botulinum toxin at the lower esophageal sphincter, which completely resolved the symptoms. Conclusion: Acute dysphagic syndrome after thoracic aorta endografting has been anecdotically reported, and its etiology remains undefined. In this report, we illustrate the clinical features of this rare condition, discuss etiological hypotheses, and suggest a noninvasive therapeutic approach.
- Esophageal achalasia
- Thoracic aortic aneurysm
- Thoracic endovascular aortic repair
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine
- Radiology Nuclear Medicine and imaging